Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2013, 4:05 PM EDT for Broward County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 13, 2013, 4:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1929 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS52 KMFL 132005 SVRMFL FLC011-132030- /O.NEW.KMFL.SV.W.0053.130613T2005Z-130613T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 405 PM EDT THU JUN 13 2013 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAUDERDALE LAKES...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... LAUDERDALE LAKES... NORTH LAUDERDALE... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2628 8026 2626 8014 2611 8018 2612 8029 TIME...MOT...LOC 2005Z 190DEG 4KT 2617 8022 $$ KOB
1 follow-up statement
393 WWUS52 KMFL 132021 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 421 PM EDT THU JUN 13 2013 FLC011-132030- /O.CAN.KMFL.SV.W.0053.000000T0000Z-130613T2030Z/ BROWARD FL- 421 PM EDT THU JUN 13 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS REMAIN IN THE AREA. OCCASIONAL LIGHTNING...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2628 8026 2626 8014 2611 8018 2612 8029 TIME...MOT...LOC 2020Z 190DEG 4KT 2619 8022 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:45 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 13, 2:45 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT THU JUN 13 2013 ...VERY WARM TEMPERATURES EAST COAST AREAS FOR FRIDAY... ...MUCH DRIER WEATHER THIS WEEKEND OVER SOUTH FLORIDA... .SHORT TERM... THE SURFACE RIDGE OF HIGH PRESSURE WAS LOCATED OVER THE WESTERN ATLANTIC WATERS THIS AFTERNOON...AS AN UPPER LEVEL LOW WAS LOCATED OVER THE FLORIDA STRAITS. THE UPPER LEVEL LOW WILL MOVE EAST TONIGHT INTO THE BAHAMA ISLANDS...AS THE SURFACE HIGH MOVES SOUTH INTO BAHAMA ISLANDS. THIS WILL ALLOW FOR THE SEA BREEZES OVER SOUTH FLORIDA TO SLOWLY DISSIPATE THROUGH THE EVENING HOURS BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS THAT ARE CURRENTLY AFFECTING THE INTERIOR PORTIONS OF THE AREA. THE UPPER LEVEL LOW WILL DISSIPATE ON FRIDAY OVER THE BAHAMA ISLANDS...AS THE SURFACE HIGH MOVE SOUTH INTO CUBA. AT THE SAME TIME...A WEAK COLD FRONT OVER THE SOUTHEASTERN UNITED STATES WILL MOVE SOUTH INTO CENTRAL FLORIDA. THIS WILL ALLOW FOR THE STEERING FLOW OVER THE AREA TO BECOME SOUTHWEST ON FRIDAY AND ALLOW FOR TEMPERATURES TO WARM UP INTO THE LOWER TO MID 90S OVER MOST LOCATIONS...EXCEPT MID TO UPPER 80S OVER THE WEST COAST METRO AREAS. THESE HIGHS ON FRIDAY COULD EVEN GET CLOSE TO THE RECORD HIGHS FOR THE EAST COAST METRO AREAS. MORE ON THIS IN THE CLIMATE SECTION BELOW. DRIER AIR WILL ALSO WORK INTO SOUTH FLORIDA FROM THE GULF OF MEXICO ON FRIDAY REDUCING THE POPS TO SLIGHT CHANCE OVER THE AREA. THE BEST COVERAGE WILL BE OVER THE EAST COAST METRO AREAS WHERE A FEW THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON HOURS. SO WILL KEEP A SLIGHT CHANCE OF THUNDER OVER THE EAST COAST METRO AREAS ON FRIDAY WITH REST OF THE AREA SEEING ONLY A SLIGHT CHANCE OF SHOWERS...EXCEPT FOR THE WEST COAST METRO AREAS WHERE THE WEATHER WILL REMAIN DRY. THE FRONT WILL DISSIPATE OVER SOUTH FLORIDA EARLY THIS WEEKEND...AS HIGH PRESSURE OVER THE GULF OF MEXICO BUILDS EAST INTO THE AREA. THIS WILL KEEP THE ATMOSPHERE MAINLY DRY THIS WEEKEND OVER SOUTH FLORIDA. HOWEVER...THERE COULD STILL BE A SHOWER OR TWO OVER THE AREA WITH EVEN A FEW STORMS OVER THE INTERIOR AND WEST COAST METRO AREAS. THE POPS WILL BE AT 10 TO 20 PERCENT WHICH IS WELL BELOW THE NORMAL POPS OF 40 TO 50 PERCENT FOR THIS TIME OF YEAR. .LONG TERM... THE LONG RANGE MODELS ARE SHOWING A TROPICAL WAVE TO PASS SOUTH OF THE AREA AS IT MOVES WEST THROUGH THE CARIBBEAN SEA. HOWEVER...DUE TO THE CLOSENESS OF THE WAVE THERE COULD STILL BE SOME DEEPER TROPICAL MOISTURE WORKING INTO THE AREA FROM THE CARIBBEAN SEA. SO THE SCATTERED POPS WILL REMAIN IN PLACE OVER SOUTH FLORIDA FOR EARLY NEXT WEEK. && .AVIATION... WEAK UPPER LEVEL LOW PRESSURE...ALONG WITH DAYTIME HEATING...HAVE CAUSED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA. WHILE MOST OF THE STORMS HAVE MOVED TOWARDS THE INTERIOR AND GULF COAST...STILL CANNOT RULE OUT ADDITIONAL DEVELOPMENT IN THE EAST. THUS...HAVE KEPT THE VCTS AT ALL EASTERN TAF SITES AND EVEN TSRA AT KPBI DUE TO ONGOING STORMS IN THAT AREA. THE STORMS SHOULD BEGIN TO DISSIPATE THIS EVENING, ALLOWING FOR QUIET WEATHER OVERNIGHT. TOMORROW...THERE SHOULD BE MUCH LESS COVERAGE AND MORE CONFINED TO THE ATLANTIC COAST. DUE TO THE LOW CONFIDENCE AND LOW FORECAST OF ANY PRECIPITATION...HAVE OPTED TO ONLY PLACE VCSH IN THE TAFS FOR TOMORROW BEGINNING LATE MORNING. WINDS ARE ALL OVER THE PLACE TODAY. WITH THE LACK OF A PRESSURE GRADIENT OVER THE AREA...THE WINDS ARE BEING DRIVEN MORE BY THE CONVECTION. THEREFORE...HAVE VARIABLE WINDS AROUND 5 TO 6 KTS THIS AFTERNOON...AS SUDDEN CHANGES MAY OCCUR. WINDS SHOULD BECOME LIGHT AND VARIABLE TONIGHT. MODELS ARE INDICATING MORE OF A SW WINDS TOMORROW AT 5 TO 10 KTS. && .MARINE... THE WINDS WILL BE SOUTHWEST ON FRIDAY BEFORE SLOWLY SWINGING TO A SOUTHEAST DIRECTION BY LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE SPEEDS WILL REMAIN AT 10 KNOTS OR LESS TONIGHT INTO EARLY THIS WEEKEND... BEFORE INCREASING TO 10 TO 15 KNOTS BY EARLY NEXT WEEK. THIS WILL KEEP THE SEAS BELOW 6 FEET TONIGHT INTO THIS WEEKEND OVER BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS THAT DO DEVELOP OVER THE LOCAL WATERS OF SOUTH FLORIDA. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THIS WEEKEND OVER SOUTH FLORIDA. SO NO PROBLEMS ARE EXPECTED OVER SOUTH FLORIDA THIS WEEKEND. && .CLIMATE... HERE ARE THE RECORDS FOR HIGHS FOR FRIDAY 06/14/2013 CITIES FORECAST HIGHS RECORD HIGHS MIA 93 96 - 1998 FLL 92 96 - 1998 PBI 95 92 - 1998 MIA BEACH 90 92 - 1998 && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 90 74 89 / 10 20 10 10 FORT LAUDERDALE 77 89 77 89 / 10 20 10 10 MIAMI 75 90 76 91 / 10 20 10 10 NAPLES 73 87 73 90 / 10 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...13/SI
Hazardous weather outlook, Jun 13, 9:17 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 917 AM EDT THU JUN 13 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140430- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 917 AM EDT THU JUN 13 2013 ...STRONG STORMS POSSIBLE TODAY OVER SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON MAINLY ACROSS THE INTERIOR. MAIN IMPACTS WILL BE FREQUENT LIGHTNING...HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. WIND: GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE IN THE STRONGER STORMS THAT DEVELOP. HAIL: HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE IN THE STRONGER STORMS THAT DEVELOP. FLOODING: AMPLE DEEP MOISTURE COMBINED WITH CONTINUED WEAK STEERING FLOW WILL ALLOW FOR THE POSSIBILITY OF LOCALIZED FLOODING FROM ANY SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY, ESPECIALLY OVER THE INTERIOR. THE HEAT INDEX MAY EXCEED 100 DEGREES ACROSS PORTIONS OF THE WESTERN INTERIOR FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 13, 3:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 315 PM EDT THU JUN 13 2013 FLZ066-131945- HENDRY FL 315 PM EDT THU JUN 13 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 345 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF DEVILS GARDEN TO 3 MILES SOUTHWEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION...AND MOVING NORTHWEST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... RURAL EASTERN HENDRY COUNTY RURAL CENTRAL HENDRY COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2667 8091 2627 8089 2627 8112 2662 8115 TIME...MOT...LOC 1915Z 153DEG 10KT 2651 8101 2627 8100 KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:39 PM EDT | Areal Flood Advisory | MFL | Broward | 111 min |
| Jun 13, 3:15 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.